Virginia, 2020

Damaging Winds in Virginia, June 25, 2020

June 25, 2020 · NWS AKQ · 19 events in 12 counties and zones

Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of central and eastern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of central and eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 25, 2:31 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 25, 2:31 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
331 PM EDT Thu Jun 25 2020

.SYNOPSIS...
A weak frontal boundary will remain stalled across southeast
Virginia through this evening, then will move south and offshore
tonight. High pressure returns Friday into the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 310 PM EDT Thursday...

A quasi-stationary frontal boundary is situated across SE VA
this afternoon from the lower VA Eastern Shore to roughly
Emporia. This boundary has been the focus for scattered showers
and tstms so far today and we expect this activity to continue
to migrate east and offshore through the early evening hours.
This in addition to shortwave energy arriving from the NW late
this afternoon, which should also serve to initiate widely sct
tstm over the Piedmont/I-95 corridor into the late evening
hours. SPC has much of the area in a marginal risk of svr storms
through this evening with the greatest threat being isold
damaging wind gusts. Any convection will slowly wane through
sunset, then any lingering activity will shift eastward and
offshore later this evening and tonight as the aforementioned
frontal boundary gets shoved offshore and we dry out. Will end
pops west of 95 by NLT midnight, slight chance pop along the
coast into early Fri morning. Lows tonight mainly in the 60s to
around 70, but a few upper 50s possible far NW zones.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 310 PM EDT Thursday...

Dry/warm and less humid Fri with dewpoints mixing out to the
upper 50s to low 60s. Plentiful sunshine will boost highs into
the mid 80s to near 90F. A mid-level ridge axis traverses the
local area on Saturday, with H85 temps cresting over the area.
Under a mostly sunny sky, look for highs to reach the low to mid
90s inland, upper 80s to lower 90s along the coast. Humidity
levels will increase a bit as well.

A baggy trough of low pressure develops along the East Coast by
Sunday, with a cold front moving into the area late in the day.
This will serve to ignite some scattered shwr/tstm activity
during the afternoon/evening hours. Will advertise 30-50% PoPs.
High temps will be in the upper 80s to low 90s, but with dew pts
returning to the upper 60s to low 70s, making it feel a bit more
uncomfortable.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 330 PM EDT Thursday...

An upper low is progged to drop southward from Quebec to far nrn New
England from Sun night-early next week. Several spokes of
shortwave energy are progged to rotate around the upper low
during that time. At the surface, a weak cold front will cross
much of the area Sun night. However, as is typical at this time
of year, the previously referenced front will weaken as it
reaches the NC border on Monday and will probably stall across
eastern NC through the middle of next week. The overnight runs
of the GFS/ECMWF hinted at the possibility of weak low pressure
developing across ern NC along the stalled front. The latest 12z
model runs continue to suggest this possibility. Accordingly,
expect diurnally-driven thunderstorm chances each day from
Monday-Wednesday (30-50% PoPs). The highest chances of diurnally
driven tstms look to be across southern/western portions of the
forecast area. Typical summertime heat and increasing humidity
are anticipated for early next week with highs in the mid 80s to
low 90s (highest Monday). Lows mainly in the mid 60s to low
70s through the medium range period.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...

Scattered showers and isolated thunderstorms will impact the
coastal TAF sites to start the 18z TAF period before shifting
east and offshore after 22z or so. Additional shwrs/tstms will
move in from the NW after 19z and may impact RIC thru about 22z
before sliding south through SE VA and NE NC through 02z.
Confidence not as high for pcpn reaching the southeast coastal
terminals this evening, so will carry nothing more than VCSH for
now. Clearing from west to east this evening, with the
potential for some stratus/patchy fog late tonight. Will include
potential in RIC for now, staring 08z, but will hold off at
other terminals given lower confidence attm.

Outlook: Dry conditions and VFR Friday through midday Sunday.
Widely scattered tstms possible late Sunday, mainly to the west
of the terminals. Mainly afternoon tstm chances each day
Monday-Wednesday of next week.

&&

.MARINE...
As of 330 PM EDT Thursday...

A weak cold front remains west of the waters this afternoon. Winds
are mainly out of the S at ~10 kt, but there has been some
variability in the winds as outflow boundaries have passed over
the bay/far nrn coastal waters. Seas are around 2 ft with ~1 ft
waves on the Ches Bay. Winds become west or WNW at 5-10 knots
behind the weak front late tonight into early Friday. Winds
become S at ~10 kt by Fri aftn. Winds veer to the SSW by
Saturday and remain that way through Sun AM. Am still expecting
sustained wind speeds to increase to 10-15 knots in the
bay/15-20 knots offshore by late Sat/Sat night. Winds turn to
the west and weaken during the day on Sunday. Seas generally
2-3 ft with 1-2 ft waves on the bay through Sun. Could see a
brief period of 3-4 ft seas N late Sat-Sat night (when SSW winds
increase). A weak cold front crosses the waters Sun night-early
Mon, allowing winds to briefly turn to the NW then N. Wind
speeds are expected to remain below SCA thresholds w/ the FROPA.
Models continue to show the potential for weak low pressure to
develop across the Carolinas Tuesday or Wednesday but marine
conditions are expected to remain below SCA thresholds.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/MAM
LONG TERM...ERI/JDM
AVIATION...JDM/MAM
MARINE...ERI/RHR
Hazardous weather outlook, Jun 25, 2:50 PM EST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
350 PM EDT Thu Jun 25 2020

MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-095>100-509>525-
262000-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Northampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
350 PM EDT Thu Jun 25 2020

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Through tonight.

Widely scattered thunderstorms are expected through this evening. The
greatest threat will be localized damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-262000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
350 PM EDT Thu Jun 25 2020

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 25, 1:56 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
256 PM EDT Thu Jun 25 2020

VAZ092-093-096-251945-
Isle of Wight-Southampton-Suffolk-
256 PM EDT Thu Jun 25 2020

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN ISLE OF
WIGHT...AND EAST CENTRAL SOUTHAMPTON COUNTIES AND THE CENTRAL CITY OF
SUFFOLK...

At 255 PM EDT, a thunderstorm with heavy rain was located over Zuni,
or near Windsor, moving east at 15 mph.

Wind gusts of 30 to 35 mph and rainfall amounts of 1 to 2 inches are
possible with this storm.

Locations impacted include...
Franklin, Windsor, Downtown Suffolk, Holland, Suffolk, Isle Of Wight,
Driver, Sedley, Carrsville, Crittenden, Kings Fork, Zuni, Longview,
Suffolk Airport, Chuckatuck, Wilroy, Nurney, Kilby, Walters and
Lummis.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3674 7708 3689 7693 3695 7648 3660 7651
TIME...MOT...LOC 1855Z 280DEG 12KT 3683 7684

EI
Special weather statement, Jun 25, 2:35 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
335 PM EDT Thu Jun 25 2020

VAZ093-095>098-524-525-252015-
Hampton/Poquoson-Isle of Wight-Norfolk/Portsmouth-Newport
News-Suffolk-Chesapeake-Virginia Beach-
335 PM EDT Thu Jun 25 2020

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT EAST CENTRAL ISLE OF
WIGHT ...THE SOUTHEASTERN CITY OF POQUOSON...THE CITY OF NORFOLK...
THE NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE
NORTHEASTERN CITY OF SUFFOLK...THE NORTHWESTERN CITY OF VIRGINIA
BEACH...THE CITY OF HAMPTON AND THE SOUTHERN CITY OF NEWPORT NEWS...

At 334 PM EDT, a thunderstorm with heavy rain was located over
Driver, or near Churchland, moving northeast at 30 mph.

Wind gusts of 30 to 40 mph and rainfall amounts of around 1 inch are
possible with this storm.

Locations impacted include...
Virginia Beach, Newport News, Hampton, Langley AFB, Ocean View,
Kempsville, Virginia Wesleyan University, Hampton University, Old
Dominion University, Downtown Norfolk, Downtown Suffolk, Downtown
Portsmouth, Churchland, Norfolk State University, Regent University,
Norfolk, Chesapeake, Portsmouth, Suffolk and Northampton.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3666 7655 3682 7669 3715 7631 3706 7624
      3700 7626 3697 7621 3696 7616 3686 7608
TIME...MOT...LOC 1934Z 232DEG 31KT 3682 7648

EI
Special weather statement, Jun 25, 2:42 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
342 PM EDT Thu Jun 25 2020

VAZ062-069-511-513-515-252030-
Goochland-Western Chesterfield-Western Hanover-Western Henrico
(Including the City of Richmond)-Powhatan-
342 PM EDT Thu Jun 25 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOOCHLAND...
NORTHWESTERN HENRICO...WEST CENTRAL HANOVER AND NORTHEASTERN POWHATAN
COUNTIES...

At 342 PM EDT, a strong thunderstorm was located near Oilville, or
near Goochland, moving east at 15 mph.

Wind gusts of 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Richmond, Goochland, Tuckahoe, Bon Air, Oilville, Sabot, Manakin,
Wyndham, Crozier, Vontay, Maidens, Johnsons Springs, Short Pump,
Subletts, Rockville, Fine Creek Mills and Michaux.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3771 7789 3776 7784 3775 7783 3773 7780
      3778 7778 3777 7752 3750 7759 3760 7787
      3765 7794
TIME...MOT...LOC 1942Z 275DEG 14KT 3766 7780

Butner
Special weather statement, Jun 25, 3:08 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
408 PM EDT Thu Jun 25 2020

VAZ511-512-515-517-252100-
Eastern Hanover-Western King William-Western Hanover-Western Henrico
(Including the City of Richmond)-
408 PM EDT Thu Jun 25 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HENRICO...
SOUTHEASTERN HANOVER AND WEST CENTRAL KING WILLIAM COUNTIES...

At 408 PM EDT, a strong thunderstorm was located near Glen Allen, or
near Ashland, moving east at 15 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Ashland, Mechanicsville, Hanover, Studley, Manquin, Aylett, Glen
Allen, Laurel, Lakeside, Enfield, Central Garage, Hanover Airport,
Upshaw, Elmont, Etna Mills, Epworth, Longdale, Westwood, Solomons
Store and Atlee.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3759 7715 3760 7717 3757 7720 3762 7741
      3764 7742 3762 7744 3764 7751 3773 7753
      3779 7743 3779 7739 3778 7740 3778 7737
      3779 7737 3780 7711
TIME...MOT...LOC 2008Z 276DEG 13KT 3769 7744

Butner
Special weather statement, Jun 25, 3:09 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
409 PM EDT Thu Jun 25 2020

VAZ064-075-076-521-252100-
Richmond-Westmoreland-Western Essex-Caroline-
409 PM EDT Thu Jun 25 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHMOND...
NORTHEASTERN CAROLINE...NORTHWESTERN WESTMORELAND AND NORTHWESTERN
ESSEX COUNTIES...

At 409 PM EDT, a strong thunderstorm was located over King George,
moving east at 35 mph.

Wind gusts of 40 to 45 mph are possible with this storm.

Locations impacted include...
Colonial Beach, Montross, Port Royal, Loretto, Leedstown, Newland,
Lerty, Rappahannock Academy, Currioman Landing, Potomac Beach,
Corbin, Oak Grove, Supply, Singerly, Peeds, Foneswood, Chance,
Stratford Hall, Potomac Mills and Naylors Beach.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3821 7695 3818 7688 3816 7671 3795 7684
      3820 7742 3825 7735 3824 7729 3822 7729
      3825 7725 3824 7723 3823 7725 3819 7725
      3820 7722 3817 7718 3815 7712 3816 7709
      3814 7707 3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 2009Z 285DEG 32KT 3831 7715

EI
Special weather statement, Jun 25, 3:27 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
427 PM EDT Thu Jun 25 2020

VAZ062-069-083-512>516-252115-
Goochland-Eastern Hanover-New Kent-Western Chesterfield-Western
Henrico (Including the City of Richmond)-Powhatan-Eastern
Henrico-Eastern Chesterfield (Including Col. Heights)-
427 PM EDT Thu Jun 25 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHESTERFIELD...
SOUTHEASTERN GOOCHLAND...NORTHWESTERN NEW KENT...HENRICO...SOUTH
CENTRAL HANOVER AND SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF
RICHMOND...

At 427 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lakeside to Bon Air to near Moseley.
Movement was east at 20 mph.

Wind gusts in excess of 40 mph and very heavy rainfall are possible
with these storms.

Locations impacted include...
Richmond, Downtown Richmond, Bon Air, Virginia Union University,
Virginia Commonwealth University, Tuckahoe, University Of Richmond,
Moseley, Mechanicsville, Highland Springs, Chester, Bensley, Manakin,
Bellwood, East Highland Park, Bottoms Bridge, Laurel, Lakeside,
Chesterfield Court House and Glen Allen.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3762 7773 3769 7758 3766 7749 3756 7707
      3744 7727 3732 7751 3742 7786 3743 7786
      3745 7787 3746 7787 3745 7789 3745 7790
TIME...MOT...LOC 2027Z 288DEG 19KT 3763 7742 3753 7757 3745 7778

Butner

The radar

The Norfolk radar (KAKQ), 86 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hanover

When
June 25, 3:48 PM EST
Where
Hanover County, 1.78 mi ESE of Ashland Hanover Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.690, -77.400

Tree limbs were broken. Shingles were blown off of a house.

Thunderstorm Wind, Hanover

When
June 25, 3:59 PM EST
Where
Hanover County, 2.59 mi ENE of Atlee
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.670, -77.380

Trees and large limbs were downed at Chamberlayne Road and Crown Colony Parkway.

Thunderstorm Wind, Westmoreland

When
June 25, 4:15 PM EST
Where
Westmoreland County, 0.54 mi E of Oak Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.180, -76.990

Trees were downed in the Oak Grove area.

Thunderstorm Wind, Henrico

When
June 25, 4:17 PM EST
Where
Henrico County, 0.88 mi SE of Highland Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.540, -77.320

Trees were downed across eastern portions of the county.

Thunderstorm Wind, Charles City (C)

When
June 25, 4:51 PM EST
Where
Charles City (C) County, 4.36 mi WSW of Roxbury
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.440, -77.200

Tree was downed onto a power pole.

Thunderstorm Wind, James City

When
June 25, 5:50 PM EST
Where
James City County, 2.31 mi WNW of Five Forks
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.260, -76.810

Trees were downed.

Thunderstorm Wind, Northumberland

When
June 25, 5:50 PM EST
Where
Northumberland County, 1.09 mi E of Hyacinth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.980, -76.550

Tree was downed on Lodge Road.

Thunderstorm Wind, Northumberland

When
June 25, 6:05 PM EST
Where
Northumberland County, 0.69 mi S of Harryhogan Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.990, -76.550

Trees were downed at Lodge Road and Fruit Plain Road near Callao.

Thunderstorm Wind, Caroline

When
June 25, 6:50 PM EST
Where
Caroline County, 1.09 mi E of Chilesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.000, -77.580

Trees were downed at Ladysmith Road.

Thunderstorm Wind, Caroline

When
June 25, 7:41 PM EST
Where
Caroline County, 2.14 mi SSE of Burruss Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.850, -77.410

Trees were downed across roads and power lines in southern portions of the county.

Thunderstorm Wind, King William

When
June 25, 8:14 PM EST
Where
King William County, 1.49 mi NNE of Manquin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.720, -77.140

Power pole was downed and blocking Mount Pleasant Road, just east of the intersection with Route 360.

Thunderstorm Wind, King William

When
June 25, 8:20 PM EST
Where
King William County, 0.88 mi NE of Manquin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.710, -77.140

Tree was downed near the intersection of Acquinton Church Road and Fontainebleau Court.

Thunderstorm Wind, Nottoway

When
June 25, 8:38 PM EST
Where
Nottoway County, 3.63 mi NNE of Jennings Ordinary
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.270, -78.130

Tree was downed along Route 360.

Thunderstorm Wind, Hopewell (C)

When
June 25, 9:43 PM EST
Where
Hopewell (C) County, 1.49 mi SSW of Hopewell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.280, -77.310

Tree was downed at Davis Lane.

Thunderstorm Wind, Prince George

When
June 25, 9:43 PM EST
Where
Prince George County, 2.31 mi ENE of Jefferson Park
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
37.260, -77.290

Large tree and multiple large limbs were downed in Branchester Lakes.

Thunderstorm Wind, Prince George

When
June 25, 9:45 PM EST
Where
Prince George County, 3.53 mi NE of Prince George
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.260, -77.240

Trees were downed at Sandy Ridge Road and Hall Farm Road.

Thunderstorm Wind, Prince George

When
June 25, 9:50 PM EST
Where
Prince George County, 3.3 mi E of Prince George
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.220, -77.220

Trees were downed at Hall Farm Road and Old Stage Road.

Thunderstorm Wind, Prince George

When
June 25, 9:50 PM EST
Where
Prince George County, 0.55 mi E of Prince George
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.220, -77.270

Trees were downed at Sebera Road and Route 156.

Thunderstorm Wind, Surry

When
June 25, 10:30 PM EST
Where
Surry County, 1.49 mi NNE of Elberon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.100, -76.890

Trees and power lines were downed at Hollybush Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2020Every state in 2020This day in weather historyWarnings in Virginia, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 901271, 901272, 901273, 901275, 901276, 901277, 901278, 901279, 901281, 901282, 901283, 901285, 901286, 901288, 901289, 901290, 901291, 901292, 901293.